Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Bipolar medication
Created On 8/4/14 6:58 PM
Topic View:

View thread in raw text format


Achdus
Supporter

Posts: 122
Joined: Jun 2009

8/4/14 6:58 PM
User is offline

I used to be on tegretol but got allergic to it. I was put on lithium but did not hear good t hings about it. I was told if you take it for a long time, you could have kidney trouble. Since I think I will always have bipolar disorder, what medication do you think is best.
Also heard that Seroquel can cause diabetes, is there anything I can take instead of t hat? Thanks or all your help.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

8/4/14 9:01 PM
User is offline

Are you more often toward the high side or the low side?

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

8/5/14 6:08 PM
User is offline

I recently experienced both. But I only occasionally become manic or feel depressed.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

8/5/14 8:08 PM
User is offline

I like the brand Lamictal the best in terms of the fewest side effects. If you adjust the dose slowly, the risk of rash is 1 in 6000 and even less likely once on a stable dose. Lamictal is better for preventing the low's than the highs.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

8/5/14 9:59 PM
User is offline

I also heard lamictal is for bipolar depression. I do not know how effective it is for mania.

Do you know what type of side effects and long term effects Depakote has?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1947
Joined: Jan 2006

8/6/14 8:23 AM
User is offline

Lamictal is mostly for the depressed phase. Depakote can affect the liver, platelets (blood) and is associated with weight gain, acne, polycystic ovaries.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.